Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A note on a question of Bass

Author: Sankar P. Dutta
Journal: Trans. Amer. Math. Soc. 290 (1985), 691-700
MSC: Primary 13D05; Secondary 13D03, 13H10
MathSciNet review: 792820
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the following question raised by Bass: Is a local ring with a finitely generated module of finite injective dimension Cohen-Macaulay? We prove that the answer is in the affirmative when a certain local cohomology of the ring is either decomposible or cyclic. We also study the above question in some special cases and some of its implications.

References [Enhancements On Off] (What's this?)

  • [AB] M. Auslander and M. Bridger, Stable module theory, Mem. Amer. Math. Soc. No. 94 (1969). MR 0269685 (42:4580)
  • [B] H. Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8-28. MR 0153708 (27:3669)
  • [FFGR] R. Fossum, H. B. Foxby, P. Griffith and I. Reiten, Minimal injective resolutions with applications to dualizing modules and Gorenstein modules, I.H.E.S. Publ. Math. No. 45, 1975, pp. 193-215. MR 0396529 (53:392)
  • [F] H. B. Foxby, On the $ {\mu ^i}$ in a minimal injective resolution. II, Math. Scand. 41 (1977), 19-44. MR 0476801 (57:16355)
  • [Ha] R. Hartshorne, Residues and duality, vol. 20, Springer-Verlag, Berlin, Heideberg and New York, 1966. MR 0222093 (36:5145)
  • [H] M. Hochster, Topics in the homological theory of modules over commutative rings, C.B.M.S. Regional Conf. Ser. Math., No. 24, Amer. Math. Soc., Providence, R. I., 1975. MR 0371879 (51:8096)
  • [M] M. P. Murphy, A note on factorial rings, Arch. Math. 15 (1964), 418-420. MR 0173695 (30:3905)
  • [PS] C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, I.H.E.S. Publ. Math. No. 42, 1973, pp. 49-119.
  • [S] R. Y. Sharp, The construction of a module of finite projective dimension from a finitely generated module of finite injective dimension, Comment. Math. Helv. 50 (1975), 15-26. MR 0369344 (51:5577)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13D05, 13D03, 13H10

Retrieve articles in all journals with MSC: 13D05, 13D03, 13H10

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society